MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device would not flush properly and saline was not reaching the end of the device.No visible blockages were noted.The device was replaced to complete the procedure and no patient complications were reported.
 
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.When the oad was connected to the saline pump, no flow was observed through the handle assembly or saline sheath.Visual and destructive analysis of the oad nose cone fluid port found it to be blocked by adhesive.The nose cone assembly was cross sectioned, which revealed that the nose cone hypotube was not fully seated.This allowed adhesive to wick into the nose cone fluid port and block the flow of saline.There was no other damage or abnormalities observed with the device.Final functional testing of the oad performed prior to packaging includes an air flow test through the device.Devices that fail to meet these evaluations are discarded.At the conclusion of the device analysis investigation, the reported event was confirmed to be due to a manufacturing issue related to the nose cone hypotube.The device history record for this oad lot number has been reviewed.One oad from this lot was discarded due to a failure of the final functional air flow test.As devices that fail final functional testing are not retained, it is unknown if this was related to the findings of the reported device.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key8959479
Report Number3004742232-2019-00235
Device Sequence Number16788208
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)210331(10)261412
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberDBP-200SOLID145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number261412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1